Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 22, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 28, 2025, 3:07 PM CDT for Clark County, Wisconsin. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2025, 3:07 PM CDT (20:07 UTC)
- Expired
- Apr 28, 2025, 3:30 PM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:07 PM CDT | HAIL 1 | 3 Sw Sidney, WI | Public report relayed by broadcast media. |
| Apr 28, 3:07 PM CDT | HAIL 1.25 | 2 Se Sidney, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
569
WUUS53 KARX 282007
SVRARX
WIC019-282030-
/O.NEW.KARX.SV.W.0022.250428T2007Z-250428T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
307 PM CDT Mon Apr 28 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Clark County in central Wisconsin...
* Until 330 PM CDT.
* At 307 PM CDT, a severe thunderstorm was located near Neillsville,
moving northeast at 75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Neillsville around 310 PM CDT.
Other locations impacted by this severe thunderstorm include County K
And Capital Road, Chili, Hog Corners, Highway 73 And 98, Chili
Corners, Atwood, and Christie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 9032 4443 9064 4453 9082 4503 9049
4503 9031
TIME...MOT...LOC 2007Z 231DEG 64KT 4453 9065
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Skow2 follow-up statements
092
WWUS53 KARX 282016
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
316 PM CDT Mon Apr 28 2025
WIC019-282030-
/O.CON.KARX.SV.W.0022.000000T0000Z-250428T2030Z/
Clark WI-
316 PM CDT Mon Apr 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN CLARK COUNTY...
At 316 PM CDT, a severe thunderstorm was located 7 miles south of
Loyal, or 7 miles northeast of Neillsville, moving northeast at 75
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Clark County, including the following locations... County K
And Capital Road, Chili, Chili Corners, Atwood, Christie, Veefkind,
and Lynn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 9032 4453 9048 4463 9061 4486 9054
4503 9031
TIME...MOT...LOC 2016Z 231DEG 64KT 4463 9047
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Skow630
WWUS53 KARX 282022
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
322 PM CDT Mon Apr 28 2025
WIC019-282032-
/O.EXP.KARX.SV.W.0022.000000T0000Z-250428T2030Z/
Clark WI-
322 PM CDT Mon Apr 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY WILL
EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 4461 9032 4453 9048 4463 9061 4486 9054
4503 9031
TIME...MOT...LOC 2022Z 231DEG 64KT 4468 9039
$$
SkowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:41 PM CDT, 26 minutes earlier. Its key messages:
- Late this afternoon/this evening, severe weather threat remains over the area with timing to be mainly 6 PM to midnight. Storms will move over the area and would be in a very favorable environment for rapid development. These storms would have the potential to produce strong (EF2+) tornadoes and hail in excess of 2 inches in diameter. Severe weather threat will be across the whole area, however the higher threat will be over southeast Minnesota and western Wisconsin.
- Another round of showers and a few storms Wednesday afternoon into Thursday. QPF amounts expected to be less than a half of an inch.
- Warming trend this weekend. High temperatures warming into the 70s possibly near 80 in a few locations by early next week.
Area forecast discussion, Apr 28, 2:41 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 241 PM CDT Mon Apr 28 2025 .KEY MESSAGES... - Late this afternoon/this evening, severe weather threat remains over the area with timing to be mainly 6 PM to midnight. Storms will move over the area and would be in a very favorable environment for rapid development. These storms would have the potential to produce strong (EF2+) tornadoes and hail in excess of 2 inches in diameter. Severe weather threat will be across the whole area, however the higher threat will be over southeast Minnesota and western Wisconsin. - Another round of showers and a few storms Wednesday afternoon into Thursday. QPF amounts expected to be less than a half of an inch. - Warming trend this weekend. High temperatures warming into the 70s possibly near 80 in a few locations by early next week. && .DISCUSSION... Issued at 241 PM CDT Mon Apr 28 2025 Late This Afternoon through Tonight The atmosphere continues to evolve rapidly across the region ahead of a stacked low pressure area over the ND/SD border at 18Z. Surface dewpoints are surging northward and northeast into the area with 60F+ now into central MN trailing southeast to the Miss river and into SW WI. GOES visible imagery clearly shows the slightly capped warm sector ahead of a dry line and wind shift over SW MN. Clearing and warming extended east about 3 counties to just west of Interstate 35 at 1830Z with SPC mesoa indicating MLCAPE around 2500J/Kg. This favorable sector of instability will continue to progress east across southern MN today, arriving by early evening. The wind shear for tornadoes is more favorable slightly further east of the storms in the cloud/capped region /300-400 ms/s2 0-1km SRH/ in the southerly and slight southeast surface wind flow. Just ahead of the storms in SW MN, the winds veer to SSW lowering the SRH to much more modest and less tornadic values. Some veering in the low-level wind flow is expected to occur over southeast MN and northeast IA when these storms move in within the 6-9 pm window with still a perky ~250 m2/s2 0-1km SRH expected. At some point near our forecast area, the discrete supercells are still expected to congeal moving the threat from strong /EF2+ tornado possible/ to a QLCS tornado threat as the evening progresses. With ample deep shear and the forcing, large hail is a threat with the supercells before transitioning to an increasing line/wind threat. The area further east of the incoming supercells/line, mainly WI, is the lower confidence area with near-surface temperatures warming in the clearing in central WI. Through about 4 pm, elevated modest MUCAPE of 1k J/Kg will promote isolated severe hail reports. After that time, depending on the differential heating boundary in SW/Central WI intensity, could support surface-based storms and the richer low-level helicity environment to produce a tornado. We will be watching closely for this as the afternoon wears on. With confluent flow noticed in the observations and storm growth occurring entering this zone, seems we are realizing our round 1 messaging threat in western WI. Tuesday through Thursday Surface ridge builds into the region Tuesday. Subsidence underneath surface ridge should allow skies to clear and winds to diminish Tuesday afternoon across the forecast area. Upper level closed low weakens and tracks slowly into the Southern Plains Wednesday into Thursday. Impulses eject out of the upper level closed low into the central Plains/Upper Mississippi River Valley. There is enough forcing/moisture convergence with each impulse and will spread showers into the forecast area. Instability is limited and confined to the southern parts of the forecast area where a few storms could develop Wednesday night into Thursday. Thursday night through Monday Main forecast concerns are on and off small chances of showers through the forecast period. Upper level pattern goes from upper level trough over the Upper Great Lakes region early in the period then southwesterly flow aloft develops over the central United States over the weekend. As upper level trough tracks east into the northeast United States small chance of showers are possible Friday. Shortwave ridge builds into the Upper Mississippi River Valley Saturday and mainly dry weather can be expected. A weak piece of energy embedded in the southwesterly flow aloft will move into the Upper Midwest/Upper Mississippi River Valley Sunday into Monday. Weak moisture transport/convergence and weak lift associated with the piece energy will produce small chance of showers both days. Temperatures will be on a warming trend for the weekend...as southerly flow aloft advect warmer temperatures into the forecast area. High temperatures will be in the middle 50s to lower 60s Friday and warm into the 70s by Sunday into Monday. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1227 PM CDT Mon Apr 28 2025 Main taf concerns through the taf period are showers/storms this afternoon/evening and MVFR/IFR conditions this afternoon and into Tuesday morning. Latest metars show MVFR/IFR conditions across southeast Minnesota/western Wisconsin. Have introduced ceiling heights in IFR conditions at RST (900feet) this afternoon. LSE taf site will remain in VFR through this afternoon. Then...a cold front will move across the Upper Mississippi River Valley this afternoon/evening. Showers/storms will develop along the front and impact both RST/LSE taf sites late this afternoon into the evening hours. Some of the storms could be severe with potential gusts of around 50 knots and large hail. At this time time frame for the potential of severe storms is 01z Tuesday to 05z Tuesday. After cold front passes...ceilings will lower back into MVFR at both taf sites. Ceilings could improve into VFR late in the taf period...timing would be after 16z Tuesday. Have not introduced VFR condition in the tafs. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Baumgardt/DTJ AVIATION...DTJ
Hazardous weather outlook, Apr 28, 11:57 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1157 AM CDT Mon Apr 28 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1157 AM CDT Mon Apr 28 2025 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Storms may develop over northeast Iowa, western and central Wisconsin later this afternoon between 4 pm and 8 pm. This is later than previous forecasts. There is a narrow window in which these storms could produce a tornado and hail of 1 to 2 inches in diameter. Confidence is highest for severe storms late this afternoon and tonight, especially over southeast Minnesota, northeast Iowa, and into west-central Wisconsin. These storms are expected to develop near or just west of the Interstate 35 corridor and move east. Large hail, damaging winds, and tornadoes are all possible. Highest threat window currently lies between 6 pm and midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a chance of storms mainly south of Interstate 90 from Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely needed this afternoon and evening, especially in southern Minnesota, parts of northeast Iowa, and into western Wisconsin. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for noon today. db
In the hours before
Special weather statement, Apr 28, 9:18 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service La Crosse WI
918 AM CDT Mon Apr 28 2025
WIZ034-281445-
Jackson WI-
918 AM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN JACKSON COUNTY THROUGH
945 AM CDT...
At 917 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Blair, or 12 miles west of Black River Falls,
moving northeast at 55 mph.
HAZARD...Dime to penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This storm will remain over mainly rural areas of western Jackson
County, including the following locations... Franklin, Hixton, Sand
Pillow, The Majestic Pines Casino, Hixton Alma Center K O A, Disco,
Alma Center, Castle Mound, Vaudreuil, and Perry Creek Recreation
Area.
This includes Interstate 94 between mile markers 105 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4410 9114 4414 9115 4425 9115 4425 9117
4427 9117 4449 9092 4434 9068
TIME...MOT...LOC 1417Z 224DEG 47KT 4425 9108
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BaumgardtSpecial weather statement, Apr 28, 9:36 AM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service La Crosse WI
936 AM CDT Mon Apr 28 2025
WIZ029-281515-
Clark WI-
936 AM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CLARK COUNTY THROUGH 1015 AM
CDT...
At 935 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Fairchild, or 12 miles northwest of Neillsville,
moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Greenwood around 945 AM CDT.
Owen around 1000 AM CDT.
Other locations impacted by this storm include County K And Capital
Road, Hog Corners, Mead Lake, Highway 73 And 98, Atwood, Tioga,
Highway 10 And Bald Peak Road, County O And Sterling Avenue,
Eidsvold, and Longwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4495 9031 4453 9077 4467 9092 4503 9092
4503 9031
TIME...MOT...LOC 1435Z 220DEG 45KT 4465 9082
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BaumgardtSpecial weather statement, Apr 28, 1:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service La Crosse WI
135 PM CDT Mon Apr 28 2025
WIZ029-034-281900-
Jackson WI-Clark WI-
135 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLARK AND EAST
CENTRAL JACKSON COUNTIES THROUGH 200 PM CDT...
At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Millston, or 8 miles east of Black River Falls, moving northeast at
55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Clark
and east central Jackson Counties, including the following
locations... Ballard Road And Pray Avenue, The Black River
Correctional Center, Potters Flowage, Seventeen Flowage, The
Cunningham Airfield, Pray, Lake Wazee, Nevins, Pigeon Creek
Campground, and Chili Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4420 9064 4430 9080 4463 9032 4436 9032
TIME...MOT...LOC 1835Z 227DEG 46KT 4429 9067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
NaylorSpecial weather statement, Apr 28, 1:54 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
154 PM CDT Mon Apr 28 2025
WIZ034-041-042-281930-
Jackson WI-La Crosse WI-Monroe WI-
154 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LA CROSSE...
SOUTHEASTERN JACKSON AND NORTHERN MONROE COUNTIES THROUGH 230 PM
CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Fort Mc Coy around 200 PM CDT.
Other locations impacted by this storm include Warrens, Pigeon Creek
Campground, County Roads I And I I, Jackson Pass, The North Flowage,
Rockland, Tunnel City, Valley Junction, Jellystone Park Near Warrens,
and The Rezin Landing Strip.
This includes the following highways...
Interstate 94 between mile markers 126 and 145.
Interstate 90 in Wisconsin between mile markers 17 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4380 9088 4391 9101 4429 9062 4409 9031
4407 9031
TIME...MOT...LOC 1854Z 228DEG 57KT 4400 9078
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NaylorThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:39 AM CDT | Special Weather Statement | ARX | Clark | 66 min |
| Apr 28, 9:18 AM CDT | Special Weather Statement | ARX | Jackson | 27 min |
| Apr 28, 9:36 AM CDT | Special Weather Statement | ARX | Clark | 39 min |
| Apr 28, 1:35 PM CDT | Special Weather Statement | ARX | Jackson | 25 min |
| Apr 28, 1:54 PM CDT | Special Weather Statement | ARX | Monroe | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.